it has to get better

you are the crash. and you are the burn. you are hypnotic blankets, you are the monochrome sun, watching as the world burns.

you are the snap, and the crackle, and the pop. you’re fine one moment and the next… you’re not.

your heart pounds. and you think you’re giving up. you have wanted nothing more in your life than for this. to. stop.

***

i will wake up to the drone of my alarm. and i will lie in bed, for what could be a few minutes. or what could be hours on end.

i will crawl out onto the floor. scroll through my phone, and always leave wanting more.

i will stare in the mirror, maybe just a little dizzy. i will make a mental list, of all the parts of myself i should probably fix. but i’m busy, busy, busy…

so i will put on a nice dress. i will ignore the dying tulips; the wilting rosemary out back. i will stare out the window on the ride to school. and i will do my best not to notice the crack of lighting down my skull. like a discount heart attack.

but it won’t last forever. right? i mean, it has to it has to it has to get better


This piece is very experimental, and maybe a bit weird, but I was in a pretty weird place when I wrote it. (Around mid-September, I think.) I was going through withdrawal symptoms, as I very poorly went off my meds. (Because apparently you shouldn’t just go cold turkey on a medication you’ve been taking for over a year, after halving your dose for two days. Who would have thought?!)

I’ve never experienced side effects, or any kind of withdrawal from medication. So although I knew it was technically a possibility, I didn’t think it would happen to me. But it did. The symptoms lasted about two weeks, but it was one of the hardest, longest, strangest two weeks I’ve ever had.

It plunged me into depression, for most of that time period. I got dizzy whenever I stood up, my mind was slow and sluggish–which absolutely drove me insane–and about every five seconds, these weird zaps went through my whole body–a bit like shivering, but if you shivered in your brain too, and your heart started pounding. Honestly, the scariest thing was that I couldn’t find good information from a medical professional on what I was supposed to do, or when this would stop–and for a while, I didn’t even realize what it was. Even once I did, I was too ashamed to tell anyone for a bit.

I had no idea when it was going to end, if this was messing up my brain long term, and I just felt so out of control. Eventually, I owned up to the fact I had gone off my meds wrong, and asked my mom to talk to a pharmacist, and a few days after that, I started to feel a little bit better.

So, in conclusion kids: do lots of research, talk to your pharmacist before you go off your meds, not just your family doctor on a phone appointment, in which his cell reception was so bad you could only make out every fifth word. (Although, to be safe, you should probably do that too.)

Lots of love,

dragonwritesthings

Leave a Reply

Please log in using one of these methods to post your comment:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s